MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24716
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that slow deflation, burst, and detachment occurred.The 60% stenosed target lesion was located in the mildly tortuous and mildly calcified superficial femoral artery.A 4.0x220x150 (4f) sterling balloon catheter was advanced for dilation.During the procedure, the balloon was initially inflated at 6 atmospheres and deflated extremely slow.The balloon was inflated again, but it ruptured after 60 seconds.Upon removal, the balloon ripped off from the catheter and became stuck in the sheath.The device was removed without any fragments left inside the patient.The procedure was completed using an alternative method.No patient complications were reported.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19358857
Report Number2124215-2024-28555
Device Sequence Number20418422
Product Code LIT
UDI-Device Identifier08714729860310
UDI-Public08714729860310
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number24716
Device Catalogue Number24716
Device Lot Number0031531024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown